Alert archive / Alabama / Areal Flood Advisories in 2021

Areal Flood Advisory 76, NWS Mobile, AL

July 1, 2021Escambia County, Florida; 4 counties in Alabama

NWS Mobile, AL issued this areal flood advisory at Jul 1, 2021, 3:22 PM CDT for Escambia County, Florida; 4 counties in Alabama. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
Jul 1, 2021, 3:22 PM CDT (20:22 UTC)
Expired
Jul 1, 2021, 6:30 PM CDT
In force
3 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Baldwin County, AL, Clarke County, AL, Escambia County, AL, Monroe County, AL, Escambia County, FL

The radar

The Mobile radar (KMOB), 60 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 675 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
675 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
660 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

130 
WGUS84 KMOB 012022
FLSMOB

Flood Advisory
National Weather Service Mobile AL
322 PM CDT Thu Jul 1 2021

ALC003-025-053-099-FLC033-012330-
/O.NEW.KMOB.FA.Y.0076.210701T2022Z-210701T2330Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Baldwin AL-Clarke AL-Escambia AL-Monroe AL-Escambia FL-
322 PM CDT Thu Jul 1 2021

The National Weather Service in Mobile has issued a

* Urban and Small Stream Flood Advisory for...
  Western Escambia County in south central Alabama...
  Southwestern Monroe County in south central Alabama...
  Northwestern Baldwin County in southwestern Alabama...
  Southeastern Clarke County in southwestern Alabama...
  Northwestern Escambia County in northwestern Florida...

* Until 630 PM CDT.

* At 322 PM CDT, Doppler radar indicated heavy rain due to 
  thunderstorms. This may lead to urban and small stream flooding. 1 
  and 2 inches of rain have already fallen in the past hour.

* Some locations that will experience flooding include...
  Atmore, Stockton, McCullough, Uriah, Poarch Creek Reservation, I65 
  And CR 1, I65 And AL 21, I65 And AL 225, Redtown, Lottie, Serange, 
  Booneville, Tensaw, Little River, Rabun, Mineola, Latham, 
  Chrysler, Blacksher and Perdido.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3102 8790 3102 8795 3103 8796 3138 8789
      3138 8790 3143 8765 3127 8745 3100 8741
      3086 8788 3093 8793 3092 8791 3105 8787
      3105 8786 3111 8789 3111 8790 3106 8795
      3109 8789

$$

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this areal flood advisory went out at Jul 1, 12:51 PM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Jul 1, 12:51 PM CDT, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1251 PM CDT Thu Jul 1 2021

.NEAR TERM /Now Through Friday/...Today features a similar tune to
yesterday with isolated showers and thunderstorms slowly
developing in the vicinity of the coast and propagating inland
this afternoon into early evening. Upper level ridging remains
rooted over the south-central U.S. with eastern periphery over the
southeastern U.S. today into Friday. An upper level trough pushes
in across the Great Lakes region tonight into Friday, digging into
the southeastern U.S. by Friday evening. At the surface, an area
of low pressure slowly develops over the northeastern U.S.
tonight, with a weak frontal boundary draped southwest into the
Tennessee Valley. This front will slowly work its way southeast,
serving as our focus for weather Friday into Friday night.

For today, scattered to widespread showers and thunderstorms
should develop this afternoon into early evening across far
southwestern AL into the FL panhandle, with isolated to scattered
showers and storms elsewhere. These storms will slowly propagate
inland this evening before weakening and dissipating overnight
tonight. Any storms will have the potential to produce gusty
winds, very heavy rainfall, and frequent lightning. Some localized
flash flooding is possible with storms today given high precip
rates and PWATs exceeding 2 inches.

Heading into Friday, a similar evolution in the morning seems
probable with isolated showers and storms developing near the
coast in advance of an approaching cool front from the northwest.
As this front pushes into the CWA early afternoon, anticipate
widespread to numerous showers and thunderstorms to develop along
it and track southeastward through the evening hours. These storms
will have the potential to produce gusty winds, very heavy
rainfall, and frequent lightning. Currently do not anticipate
severe thunderstorms, although given over 3,000j/kg of SBCAPE and
nearly 2,500j/kg MLCAPE and PWATs near 2.2 inches, sufficient
water loading of thunderstorm updrafts may be enough to foster
intense downdrafts with isolated damaging wind gust potential.
This will only be the case in the most intense updrafts, and don't
anticipate much more than an isolated chance for a severe wind
gust given moist mid-levels and weak shear. The bigger threat
from tomorrows storms will be in the form of heavy rainfall. Given
recent rainfall across the region, localized flash flooding has
proven to be slightly problematic in heavier thunderstorms the
past few days. Currently see no reason why tomorrows storms
wouldn't pose the same issues. Anticipating precipitation totals
of 1 to 2" over the region, however under the heaviest precip
cores that can persist over any given area may provide for
localized totals to 3 or even 4", particularly across far
southeastern MS into far southwestern AL and the FL panhandle.
Given the localized nature of the threat, it doesn't look like a
flash flood watch is needed at this time. This will be something
that has to be considered/monitored going forward if model
consensus increases on higher precipitation totals.

Temperatures should be moderated a bit today and tomorrow, with
highs generally in the middle 80's. Where the sun is out longest
and showers/storms stay at bay longest, can't rule out some spots
making it into the upper 80's. Overnight lows remain in the lower
to middle 70's. A LOW risk of rip currents remains in place
through Friday. MM/25

&&

.AVIATION...
18Z issuance...The aviation forecast remains contingent upon
evolution of showers and thunderstorms. Outside of precipitation,
generally VFR ceilings/visibility have returned to a majority of
the CWA. Under any showers and storms, ceilings and visibility
have dropped to MVFR/IFR categories. Anticipate this to be the
story this afternoon and evening as storm coverage increases. This
will likely once again be the case for Friday, although storm
coverage will be widespread to numerous (especially later in the
day). Southerly winds become westerly tomorrow generally between 5
and 10kts. MM/25

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 7:31 AM CDTAreal Flood AdvisoryMOBEscambia, Santa Rosa3 hr
Jun 30, 7:18 PM CDTAreal Flood AdvisoryMOBButler, Conecuh, Covington, Crenshaw117 min

Nearby

Areal Flood Advisories in Alabama, 2021Areal Flood Advisories in Florida, 2021Every areal flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.